MAUDE Adverse Event Report: URESIL, LLC GP GENERAL PURPOSE CATHETER; DRAINAGE CATHETER

URESIL, LLC GP GENERAL PURPOSE CATHETER; DRAINAGE CATHETER
Model Number GPL2-0830H
Medical Device Problem Codes Detachment Of Device Component (1104); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Staphylococcus Aureus (2058); Foreign Body In Patient (2687)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stress relief has an adhesive lining that would make it difficult to move off the tubing, and it is shrunk to the diameter of the catheter during manufacturing.Only the stress relief portion of the device was returned to uresil for evaluation; the rest of the device was discarded following the initial drainage procedure.Uresil is unable to determine from the information provided why the stress relief detached from the hub, as the adhesive lining was present.The stress relief is not part of the working length of the catheter and so would not enter the body during standard procedure; per standard procedure, catheter tract is smaller than stress relief diameter, as stress relief is larger than catheter tubing.We have reviewed the manufacturing records for both lots and did not find any related issues.Uresil has biocompatibility testing on file for all parts of the catheter, including the stress relief, and it is biocompatible.Each lot of adhesive-lined stress reliefs is verified for presence of adhesive and subjected to a dimensional inspection.During catheter assembly, the tubing is attached with adhesive to the hub and then the adhesive-lined stress relief is shrunk to the size of the catheter before being subjected to a 100% leak test.No remedial action/corrective action/preventive action is required as a result of this report.Uresil does not believe this incident represents a serious injury.Additionally, uresil has only received one other report of the stress relief becoming lodged in the body since the implementation of adhesive-lined stress reliefs in mid-2012; uresil has sold (b)(4) of catheters containing the adhesive-lined stress relief in that time.A review of uresil's risk management files indicates that "stress relief detaches" is considered a critical risk, in other words, with the potential for injury or clinical intervention.The clinician's statement that the incident was not life-threatening and did not lead to permanent impairment is in line with uresil's assessment that the incident did not cause a serious injury.
 
Event or Problem Description
Stress relief was discovered as having been retained in the patient's renal pelvis during a ultrasound; stress relief was subsequently successfully removed through surgical intervention on or shortly before (b)(6) 2018.Stress relief was determined by hospital to have been related to a nephrostomy drainage procedure between (b)(6) 2017 using a uresil gpl2-0830h.Based on shipment records, the uresil distributor and hospital believe the product to be lot 6f494 or 6h652.

Brand Name
GP GENERAL PURPOSE CATHETER
Common Device Name
DRAINAGE CATHETER
Manufacturer (Section D)
URESIL, LLC
5418 w touhy ave
skokie IL 60077
MDR Report Key7584451
Report Number1450395-2018-00001
Device Sequence Number178486
Product Code GBO
UDI-Device IdentifierH862GPL20830H0
UDI-PublicH862GPL20830H0
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2019
Device Model NumberGPL2-0830H
Device Catalogue NumberGPL2-0830H
Device Lot Number6F494 OR 6H652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR